Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 11, 2000, 8:53 PM EDT for Orange County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2000, 8:53 PM EDT (00:53 UTC)
- Expired
- Aug 11, 2000, 9:45 PM EDT
- In force
- 52 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Orange County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 120055
SVRNYC
NYC071-120145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
853 PM EDT FRI AUG 11 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHEASTERN NEW YORK STATE...
EASTERN ORANGE...
* UNTIL 945 PM EDT...
* AT 853 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF WALDEN
TO 4 MILES SOUTHEAST OF WARWICK..MOVING EAST AT 15 MPH.
* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORMS SHOULD BE IN
THE VICINITY OF...
MONROE AROUND 900 PM...
HARRIMAN AROUND 910 PM...
THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4153 7424 4120 7429 4122 7416 4152 7402What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:56 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Aug 11, 2:56 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 256 PM EDT FRI AUG 11 2000 SHORT TERM: LOTS OF MESOSCALE FTRS TO CONTEND W/ THIS AFTN. AM MONIORING AREAS ALG/NW OF 2NDRY CONVERGENCE LN FM CNTRL LI BACK INTO XTMR NRN NJ FOR PSBL FFA FOR AFTN PCKG AND ISOLD SVR ISSUANCE. LCL +RA AND SML HAIL IN STGR CELLS. CELLS N/W OF INVERTED TROF SHWG SUM NWD MOVMNT...OTHR CELLS NRLY STNRY. 88D SEEMS TO BE OVERESTIMATING RAFL A TAD (PSBL HAIL CONTAMINATION). HWVR...FEEL FFA WARRANTED FOR LWR HUDSON VLY...NERN NJ AND NYC/WRN SUFFOLK CO NY. WL NOT ISSUE FOR ERN LI OR CT ZNS ATTM. BASED ON ERLR SPOTTER RPT (JUST W OF EWR/1555Z)...GETTING PEA SIZE HAIL OUT OF 40-ISH VIL/55-60 DBZ ARND 20K FT. SVR CRIT BEING CONSIDERED ATTM HERE IS 60+ DBZ ARND 20K/VIL ABT 45. LATTER PARAMETER BASED ON PARCEL FRZG LVL OF NR 20K FT BASED ON SFC LIFT USING U70S TEMP/70 DEWPT. DONT HV TIME TO GO INTO TECHNIQUE DETAILS...BUT IT HAS SHWN POSITIVE RESULTS HERE AND SPCLY OTHR PTS OF USA. INVERTED TROF ESTABLISHING ITSELF FM DOWNEAST ME-NRN NJ AND PTS SW. 2NDRY CONVERGENCE LN MENTD ABV JUST ADDING XTRA LIFTING MECH. XPCT SUM OF ACTIVITY TO DIE OFF W/ LOSS OF DAYTIME HTG AND LTL H500 JET STREAK MOVG NE AND PUTTING OUR RGN IN UNFAVORABLE LRQ. WL KEEP SCT SHRA/TS W/ LCL HVY RAINERS IN THRU MIDNIGHT AT LST. LONGER TERM: SAT IS A ? MARK...MAY END UP JUST CLDY AS OPPOSED TO SHRWY. WL KEEP SCT SHRA IN FCST FOR SAT AS INVERTED TROF AND PLENTIFUL MSTR STL ARND. OTRW...CLDY W/ TEMPS A TAD BLO GDNC NMBRS. FEEL THAT AVN IS THE BETTER MDL BASED ON PMDHMD DISC OF SFC LO RMNG CLSR TO UPR LO IN MID-ATLC. THUS...W/ SFC RDG TRYING TO BUILD SWD A BIT...THINK THAT PTCHY FG/DZ WL DO IT FOR SAT NITE. SUN IS WHERE THINGS GO DOWNHILL. SFC LO MOVS A BIT FRTHR N AND BY AFTN SHUD BE RAINING ACRS ENTIRE FA. WL GO LKLY POP ALL ZNS FOR SUN AND WL KEEP MENT TO AFTN FOR INT ZNS. THIS APRS TO MATCH UP QUITE WELL W/ LTST BOX WRKZFP (THX JD). XTNDD: DONT LIKE LOOK OF UPR PTTN TO GET UPR LO OUTTA HERE ANYTIME TOO SOON...THO MRF KICKS SYS OUT MON. WL RUN W/ MAN PROGS IDEA OF EXITING SYS ON MON W/ ANTHR CDFNT TO APCH TUE AFTN W/ INTRO TO SCT AFTN/EVNG SHRA/TS. MARINE: SCA MAY BE NEEDED LT SAT AND HDLN TO CONT. ALSO...W/ APCH OF FULL MOON ERLY NXT WK (TUE)...WL HV TO WATCH FOR INCRG TIDES AND PTNTL FOR CSTL FLDG. WL NOT ISSUE ANYTHING ALG THOSE LNS ATTM...BUT BEARS WATCHING. PCKG WL BE LT THIS AFTN...HOPE TO HV ALL OUT BY 1930Z. .OKX...FFA FOR NJZ002>006-011-NYZ067>078-080 TIL 12/0400Z. SDR
In the hours before
Local storm report, Aug 11, 3:19 PM EDT, 5 hours 34 minutes before
NYCLSRNYC ALL
TTAA00 KNYC DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
319 PM EDT FRI AUG 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM HUNTINGTON NY FLOODING
08/11/00 SUFFOLK PARTS OF RTE. 25 AND
MELVILLE ROAD WERE FLOODED
IN HUNTINGTON STATION.
0140 PM YORKTOWN HGTS NY FLOODING
08/11/00 WESTCHESTER COMMERCE STREET AND RTE.
118 WERE 3FLOODED.
0305 PM PUTNAM VALLEY NY FLOODING
08/11/00 PUTNAM PART OF PEEKSKILL HOLLOW
RD. FLOODED.
GCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:12 AM EDT | Flash Flood Warning | OKX | Queens | 3 hr |
| Aug 12, 7:27 AM EDT | Flash Flood Warning | OKX | Richmond | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.